MAUDE Adverse Event Report: BD INFUSION THERAPY SYSTEMS INC. S.A. DE C.V. BD NEXIVA NEARPORT W/ MAXZERO; PERIPHERAL IV CATHETERS

BD INFUSION THERAPY SYSTEMS INC. S.A. DE C.V. BD NEXIVA NEARPORT W/ MAXZERO; PERIPHERAL IV CATHETERS
Catalog Number 393526
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/22/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that bd nexiva nearport w/ maxzero leaked.The following information was provided by the initial reporter: after an iv is established, meds or fluids are being given.The syringe is hooked up to the far port and pressure is applied to give the med.A distinct increase in resistance isn't noticed by the nurse, but the fluid shoots out of the near port when we attempt to give it.Describe any patient harm, injury, complication or negative outcome that occurred as a result of the event.Negative outcome consisted of the iv catheter being removed and a second one being placed.This is an additional stick for the patient which is never ideal.It is also an increased cost to the hospital for additional supplies.
 
Additional Manufacturer Narrative
H.3.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.
 
Additional Manufacturer Narrative
Investigation results: our quality engineer inspected the 1 photo and 1 opened physical sample submitted for evaluation.The reported issue of leakage was not confirmed upon inspection and testing of the samples.Analysis of the sample showed that there was no damage observed that would cause a leakage to occur.A leak test was conducted on the sample provided and no leak was observed.Bd could not determine a manufacturing related root cause since the reported defect was not confirmed during the evaluation of the sample.A review of our risk management documentation was performed and indicates that the potential risk of the reported event was assessed appropriately.Production records were reviewed, and this batch meets our manufacturing specification requirements.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored.Our business team regularly reviews the collected data for identification of emerging trends.
 
Event or Problem Description
No additional information.

Brand Name
BD NEXIVA NEARPORT W/ MAXZERO
Common Device Name
PERIPHERAL IV CATHETERS
Manufacturer (Section D)
BD INFUSION THERAPY SYSTEMS INC. S.A. DE C.V.
periferico luis donaldo
colosio no. 579
nogales
MX 
Manufacturer (Section G)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key21990682
Report Number9610847-2025-00134
Device Sequence Number4263475
Product Code FOZ
UDI-Device Identifier00382903935260
UDI-Public(01)00382903935260(11)241205(17)271130(10)4332861
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
K231239
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number393526
Device Lot Number4332861
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/22/2025
Supplement Date Received by Manufacturer07/14/2025
Initial Report FDA Received Date05/08/2025
Supplement Report FDA Received Date07/23/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/05/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown